Translator Disclaimer
February, 1994 A Short Proof of the Gittins Index Theorem
John N. Tsitsiklis
Ann. Appl. Probab. 4(1): 194-199 (February, 1994). DOI: 10.1214/aoap/1177005207

Abstract

We provide a short and elementary proof of the Gittins index theorem for the multi-armed bandit problem, for the case where each bandit is modeled as a finite-state semi-Markov process. We also indicate how this proof can be extended to the branching bandits and Klimov problems.

Citation

Download Citation

John N. Tsitsiklis. "A Short Proof of the Gittins Index Theorem." Ann. Appl. Probab. 4 (1) 194 - 199, February, 1994. https://doi.org/10.1214/aoap/1177005207

Information

Published: February, 1994
First available in Project Euclid: 19 April 2007

zbMATH: 0816.60040
MathSciNet: MR1258180
Digital Object Identifier: 10.1214/aoap/1177005207

Subjects:
Primary: 60G40
Secondary: 62L05, 90B35, 90C40

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.4 • No. 1 • February, 1994
Back to Top